Hi friends, has anyone who is either tapering or quitting cold turkey, ever experienced mucus draining down your throat? Almost to the point that your throat feels as if it is closing off? I take methadone and am tapering down, but even when I used to take other painkillers and I would stop the same thing would happen. I drink tons of water, tried benidryl, robitussen, and everything else u can imagine, nothing helps! It's driving me crazy! So I'm just wondering if anyone else has had this?
Hi atthebeach, thanks for the info, that makes me feel better, god I swear sometimes I start getting a panic attack cuz it feels like my throat is closing off from all the drainage. So I will do as u say and just be patient! Have a great day!!!!!! :)
There you are! The mucous is your respiratory system trying to rid itself of the opiates after being suppressed. There are some great natural ways to help it out. A Neti-pot (sp?) is a saline solution that you use to flush out your sinus cavities and will help get rid of the gunk so it doesn't drip down your throat. You can get these at a pharmacy or health food store.
Exercise. Getting your heart pumping and lungs working as much as possible speeds up the process. Plus the natural endorphins are key for your brain recovery. Also, I do infrared saunas-they really help to sweat out the toxins and speed up the detoxification process. I own one, but know that they can be found in health clubs, some tanning salons, spas, and some Chinese Medicine Doctors.
Hydrate. Drink as much fluid as possible. I swear I put post it notes around reminding me to DRINK MORE WATER. Also herbal teas like Sleepy time are great and they help to soothe and calm anxiety.
Hope this helps! Awesome work on your taper girl...I know how difficult it its and I am here to support you....
Hi Lulu, I've heard of that saline solution but never even thought about trying that! See- I told you, you always give the best advice!!!! So I'm going to pick that up today, hope it helps, I'm going crazy!! Oh, I exercise everyday- love it I think exercise is the answer to everything! Have a great day Lulu! Thanks for all your helpful info! Your friend, Teri :)
Teri I think you may have allergy or possibly picked up a cold lulu gave some good advise but I dont think its the methadone doing it hang in there your almost threw it then you to will be free of its grip keep posting for support your going to need it.......Gnarly
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.